Alert archive / North Dakota / Frost Advisories in 2014
Frost Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 13, 2014, 2:29 PM MDT for 16 counties in North Dakota. It took effect at Sep 14, 2014, 2:00 AM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2014, 2:29 PM MDT (20:29 UTC)
- In effect from
- Sep 14, 2014, 2:00 AM MDT
- Expired
- Sep 14, 2014, 8:00 AM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 162 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
010 WWUS73 KBIS 132029 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT SAT SEP 13 2014 ...AREAS OF FROST WEST TONIGHT... .AFTER THE WINDS DIMINISH EARLY THIS EVENING AND THE CLOUDS CLEAR OUT OVERNIGHT...THE TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ALONG AND WEST OF THE MISSOURI RIVER. AREAS OF FROST ARE AGAIN LIKELY ACROSS WESTERN NORTH DAKOTA...AT PLACES LIKE CROSBY...WILLISTON...MEDORA...DICKINSON...BOWMAN...NEW SALEM... HAZEN AND FORT YATES. FOLLOWING THIS...ONE MORE NIGHT OF PATCHY FROST IS EXPECTED SUNDAY NIGHT. THEN A WARMING TREND WILL KEEP THE GROWING SEASON GOING FOR ANOTHER WEEK OR SO. THOSE WISHING TO PROTECT TENDER PLANTS SHOULD TAKE PRECAUTIONS TONIGHT AND POSSIBLY AGAIN SUNDAY NIGHT. NDZ001-002-009-010-017>021-031>034-040>045-140430- /O.NEW.KBIS.FR.Y.0007.140914T0800Z-140914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 329 PM CDT SAT SEP 13 2014 /229 PM MDT SAT SEP 13 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY. * TEMPERATURE...MORNING LOWS 33 TO 36 SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ WAA
4 follow-up statements
988 WWUS73 KBIS 132353 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 653 PM CDT SAT SEP 13 2014 ...AREAS OF FROST WEST TONIGHT... .AFTER THE WINDS DIMINISH EARLY THIS EVENING AND THE CLOUDS CLEAR OUT OVERNIGHT...THE TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ALONG AND WEST OF THE MISSOURI RIVER. AREAS OF FROST ARE AGAIN LIKELY ACROSS WESTERN NORTH DAKOTA...AT PLACES LIKE CROSBY...WILLISTON...MEDORA...DICKINSON...BOWMAN...NEW SALEM... HAZEN AND FORT YATES. FOLLOWING THIS...ONE MORE NIGHT OF PATCHY FROST IS EXPECTED SUNDAY NIGHT. THEN A WARMING TREND WILL KEEP THE GROWING SEASON GOING FOR ANOTHER WEEK OR SO. THOSE WISHING TO PROTECT TENDER PLANTS SHOULD TAKE PRECAUTIONS TONIGHT AND POSSIBLY AGAIN SUNDAY NIGHT. NDZ001-002-009-010-017>021-031>034-040>045-140800- /O.CON.KBIS.FR.Y.0007.140914T0800Z-140914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 653 PM CDT SAT SEP 13 2014 /553 PM MDT SAT SEP 13 2014/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...MORNING LOWS 33 TO 36 SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
103 WWUS73 KBIS 140236 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 936 PM CDT SAT SEP 13 2014 ...AREAS OF FROST WEST TONIGHT... .TEMPERATURES WILL FALL INTO THE LOWER TO MIDDLE 30S ALONG AND WEST OF THE MISSOURI RIVER AND INTO FAR NORTHWEST NORTH DAKOTA TONIGHT. AREAS OF FROST ARE AGAIN LIKELY AT PLACES LIKE CROSBY...WILLISTON...MEDORA...DICKINSON... BOWMAN...NEW SALEM...HAZEN AND FORT YATES. FOLLOWING THIS...ONE MORE NIGHT OF PATCHY FROST IS EXPECTED SUNDAY NIGHT. THEN A WARMING TREND WILL KEEP THE GROWING SEASON GOING FOR ANOTHER WEEK OR SO. THOSE WISHING TO PROTECT TENDER PLANTS SHOULD TAKE PRECAUTIONS TONIGHT AND POSSIBLY AGAIN SUNDAY NIGHT. NDZ001-002-009-010-017>021-031>034-040>045-141045- /O.CON.KBIS.FR.Y.0007.140914T0800Z-140914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 936 PM CDT SAT SEP 13 2014 /836 PM MDT SAT SEP 13 2014/ ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT /8 AM MDT/ SUNDAY... * TEMPERATURE...MORNING LOWS 33 TO 36 SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ AYD
305 WWUS73 KBIS 140808 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 308 AM CDT SUN SEP 14 2014 ...AREAS OF FROST WEST EARLY THIS SUNDAY MORNING... .TEMPERATURES WILL CONTINUE TO FALL THROUGH THE LOWER AND MIDDLE 30S EARLY THIS SUNDAY MORNING ALONG AND WEST OF THE MISSOURI RIVER AND INTO FAR NORTHWEST NORTH DAKOTA. AREAS OF FROST ARE LIKELY AT PLACES LIKE CROSBY...WILLISTON...MEDORA...DICKINSON... BOWMAN...NEW SALEM...HAZEN AND FORT YATES. ONE MORE NIGHT OF PATCHY FROST IS EXPECTED SUNDAY NIGHT...THEN A WARMING TREND WILL KEEP THE GROWING SEASON GOING FOR ANOTHER WEEK OR SO. THOSE WISHING TO PROTECT TENDER PLANTS SHOULD TAKE PRECAUTIONS. NDZ001-002-009-010-017>021-031>034-040>045-141400- /O.CON.KBIS.FR.Y.0007.000000T0000Z-140914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 308 AM CDT SUN SEP 14 2014 /208 AM MDT SUN SEP 14 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...LOWS 33 TO 36 SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNPROTECTED. && $$ CK
965 WWUS73 KBIS 141404 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 904 AM CDT SUN SEP 14 2014 ...WARMING TEMPERATURES ENDS FROST THREAT... .THE FROST ADVISORY HAS EXPIRED. NDZ001-002-009-010-017>021-031>034-040>045-141515- /O.EXP.KBIS.FR.Y.0007.000000T0000Z-140914T1400Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES 904 AM CDT SUN SEP 14 2014 /804 AM MDT SUN SEP 14 2014/ ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY HAS EXPIRED. $$ WAA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 13, 11:47 AM MDT, 2 hours 42 minutes earlier.
Area forecast discussion, Sep 13, 11:47 AM MDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1247 PM CDT SAT SEP 13 2014 .UPDATE... ISSUED AT 1235 PM CDT SAT SEP 13 2014 COLD FRONT PROGRESSING THROUGH THE REGION EARLY THIS AFTERNOON. SO FAR SHOWERS ARE ONLY VERY WIDELY SCATTERED ACROSS THE NORTH WITH MORE SHOWERS UPSTREAM IN SASK. WILL MAINTAIN SLIGHT CHANCE THROUGH THE AFTERNOON NORTH. ONLY UPDATE WILL BE FOR WINDS...RAISED A BIT WEST TO 20 TO 30 MPH. UPDATE ISSUED AT 845 AM CDT SAT SEP 13 2014 CANCELLED THE FROST ADVISORY. REFINED THE CLOUD COVER BASED ON SATELLITE TRENDS AS HIGH CLOUDS ARE FADING A BIT CENTRAL. UPPED THE WINDS A BIT AFTER THE FRONTAL PASSAGE. UPDATE ISSUED AT 633 AM CDT SAT SEP 13 2014 LATEST SURFACE ANALYSIS SHOWS SURFACE CDFNT OVER WESTERN NORTH DAKOTA WITH STRATOCU DECK DROPPING SOUTH FROM ALBERTA AND WESTERN SASKATCHEWAN INTO NORTH CENTRAL MONTANA. LATEST 10 UTC RAP LOOKS TO BE A LITTLE TOO QUICK IN BRINGING HIGHER 850 MB MOISTURE INTO WESTERN NORTH DAKOTA...BUT BASED ON LATEST SATELLITE AND OBSERVATIONS HAVE BUMPED UP SKY COVER ACROSS THE WEST LATER THIS MORNING AND OVER THE NORTH AND CENTRAL THIS AFTERNOON. NO CHANGES TO POPS AT THIS TIME...KEEPING SLIGHT CHANCE MAINLY NORTH OF THE I94 CORRIDOR...WHICH IS IN AGREEMENT WITH LATEST RAP/HRRR ITERATIONS. CURRENT TEMPERATURES REMAIN IN THE MID 30S ACROSS MOST OF THE FROST ADVISORY AREA...THUS WILL KEEP IT GOING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 308 AM CDT SAT SEP 13 2014 EARLY MORNING WATER VAPOR IMAGERY SHOWED AN UPPER WAVE MOVING SOUTHEAST ACROSS SOUTHERN SASKATCHEWAN WHICH WAS PUSHING A COLD FRONT TOWARDS THE STATE. THE UPPER WAVE IS EXPECTED TO MOVE QUICKLY ACROSS THE NORTHERN PLAINS TODAY ALONG WITH THE COLD FRONT. THE MAIN QUESTION WILL BE HOW FAR SOUTH TO BRING A CHANCE OF RAIN SHOWERS TODAY AS THE WAVE / COLD FRONT PASS. THERE ARE A WIDE VARIETY OF MODEL SOLUTIONS WITH DIFFERING PLACEMENT...BUT DUE TO THE STRENGTH OF THE WAVE OPTED TO FAVOR THE MODELS WHICH BRING THE RAIN CHANCES FARTHER SOUTH INTO NORTH DAKOTA. IN FACT...AM A BIT CONCERNED WE MAY NOT HAVE TAKEN THE POPS FAR ENOUGH SOUTH IF THE 4.0KM WRF NMM VERIFIES. A POTENTIAL LIMITING FACTOR COULD BE DRY AIR IN THE LOW LEVELS...SO KEPT THE RAIN CHANCES GENERALLY NORTH OF I-94. THE NEXT CONCERN SURROUNDS THE FROST ADVISORY WHICH IS IN PLACE ACROSS ROUGHLY THE SOUTHERN HALF OF THE FORECAST AREA THIS MORNING. PASSING HIGH CLOUDS AHEAD OF THE UPPER WAVE HAVE HELPED TEMPERATURES RISE A FEW DEGREES OVERNIGHT IN SOME LOCATIONS...BUT READINGS IN THE ADVISORY AREA REMAIN IN THE 30S TO LOWER 40S. THE HIGH CLOUDS ARE RATHER THIN ON THEIR SOUTHERN EDGE...AND WITH GFS LAMP GUIDANCE STILL SUPPORTING FALLING TEMPERATURES AT MOST LOCATIONS...WILL KEEP THE ADVISORY IN PLACE. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 308 AM CDT SAT SEP 13 2014 THE LONG TERM PERIOD BEGINNING SUNDAY LOOKS RATHER TRANQUIL THROUGH MID WEEK. PATCHY MORNING FROST CAN NOT BE RULED OUT EARLY SUNDAY AND MONDAY MORNINGS WITH SURFACE HIGH PRESSURE OVER THE AREA AND A NORTHWEST UPPER FLOW KEEPING SEASONABLY COOL AIR OVER THE NORTHERN PLAINS. OTHERWISE IT LOOKS DRY WITH A WARMING TREND THROUGH MIDWEEK. MORNING LOWS IN THE MID 30S TO LOWER 40S...AND DAYTIME HIGHS IN THE UPPER 50S AND 60S SUNDAY AND MONDAY...WILL WARM TO THE MID 40S TO MID 50S FOR LOWS...AND 70S FOR HIGHS BY MID TO LATE WEEK. A PROGRESSIVE UPPER LEVEL TROUGH MOVING ONTO THE WESTERN U.S. COAST ON THURSDAY WILL APPROACH THE NORTHERN PLAINS BY LATE FRIDAY. THERE ARE DIFFERENCES IN THE HANDLING OF THIS WAVE BETWEEN THE GFS AND ECMWF MODELS BUT BOTH BRING INCREASING MOISTURE AND A SMALL CHANCE OF SHOWERS AND ISOLATED THUNDER LATE THURSDAY INTO EARLY FRIDAY...WITH THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY AND FRIDAY NIGHT AND POSSIBLY LINGERING IN THE EAST EARLY SATURDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1235 PM CDT SAT SEP 13 2014 COLD FRONT PROGRESSING THROUGH THE REGION. WHILE VFR CONDITIONS ARE FORECAST THROUGH THE PERIOD...CLOUDS WILL LOWER TO 3 TO 5 THOUSAND AGL AS THE COOLER AIR MOVES IN FROM. SCATTERED SHOWERS EXPECTED ACROSS THE NORTH UNTIL 00Z. TO WIDELY SCATTERED TO INCLUDE IN THE TAF AT THIS TIME. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...WAA SHORT TERM...CK LONG TERM...TWH AVIATION...WAA
Hazardous weather outlook, Sep 13, 7:57 AM MDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 857 AM CDT SAT SEP 13 2014 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-141400- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 857 AM CDT SAT SEP 13 2014 /757 AM MDT SAT SEP 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PATCHY FROST IS POSSIBLE SUNDAY MORNING WEST OF THE MISSOURI RIVER...AND ACROSS THE AREA MONDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS. WA
Nearby
Frost Advisories in North Dakota, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.